Prostate Cancer Home > Trelstar Overdose
Because each injection of Trelstar (triptorelin pamoate) contains a precise amount of medicine, an overdose is unlikely. However, based on the effects of overdoses with similar drugs, it would be reasonable to expect symptoms such as low blood pressure, shortness of breath, and irritation at the injection site. Seek immediate medical attention if you believe you have received too much of this medication.
Trelstar® (triptorelin pamoate) is an injectable prescription medicine approved to treat metastatic prostate cancer (prostate cancer that has spread to other areas of the body). It belongs to a class of drugs called gonadotropin-releasing hormone (GnRH) agonists. It works by decreasing the amount of testosterone produced by the testicles, thereby slowing the growth of prostate cancer cells.
An overdose of Trelstar would be unlikely, because each injection contains a fixed amount of medicine. Therefore, multiple injections would be needed for an overdose to occur. However, as with most medications, it is theoretical to use too much Trelstar. The specific effects of an overdose would likely vary, depending on a number of factors, such as how much Trelstar was taken and whether it was taken with any other medications.
At this time, it is not known what to expect from an overdose with Trelstar, as there have been no reported cases of that happening with this medication. Based on overdose symptoms of other GnRH medicines, taking too much Trelstar may cause:
- Shortness of breath
- Irritation at the injection site
- Heart rhythm problems (arrhythmias)
- Low blood pressure (hypotension).